MAUDE Adverse Event Report: GEOMED MEDIZIN-TECHNIK GMBH & CO. KG GOLD-GRIP HEANEY NEEDLE HOLDER CVD 21CM; NEEDLEHOLDER

GEOMED MEDIZIN-TECHNIK GMBH & CO. KG GOLD-GRIP HEANEY NEEDLE HOLDER CVD 21CM; NEEDLEHOLDER
Catalog Number 121-210 / AR 411-21-61
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Several attempts were made to obtain the device for inspection and investigation, but it was not returned to the manufacturer.Manufacturing history was reviewed and no issues were found.Since the device was manufactured in 2018, it is possible that the problem occurred due to normal wear over time.The complaint is considered closed.Should additional information become available, it will be reopened.
 
Event or Problem Description
During a total laparoscopic hysterectomy, bilateral salpingectomy and cystoscopy the surgeon noticed that a piece of the needleholder had broken off in the patient's vagina while suturing the vaginal cuff.The piece was retrieved and the instrument and broken piece were immediately removed from the field.An x-ray was not necessary.The procedure was completed as planned.No patient harm or surgical delay occurred as a result.

Brand Name
GOLD-GRIP HEANEY NEEDLE HOLDER CVD 21CM
Common Device Name
NEEDLEHOLDER
Manufacturer (Section D)
GEOMED MEDIZIN-TECHNIK GMBH & CO. KG
ludwigstaler strasse 27
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
GEOMED MEDIZIN-TECHNIK GMBH & CO. KG
ludwigstaler strasse 27
tuttlingen, 78532
GM   78532
Manufacturer Contact
hanno haug
ludwigstaler strasse 27
tuttlingen, bw 78532
GM   78532
MDR Report Key17399155
Report Number8010168-2023-00006
Device Sequence Number12677027
Product Code FHQ
UDI-Device Identifier10381780377474
UDI-Public10381780377474
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121-210 / AR 411-21-61
Device Lot NumberAA1803 / 135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale
Patient Weight106 KG